Welcome to Ruodu Wang's Homepage

Antarctic Peninsula, 2014

Ruodu Wang, Ph.D.

University Research Chair

Associate Professor of Actuarial Science

Department of Statistics and Actuarial Science
University of Waterloo

Google Scholar page     Curriculum Vitae

Research areas

- Statistics - Probability
- Actuarial Science - Financial Engineering
- Quantitative Risk Management - Operations Research

Current research support

Natural Sciences and Engineering Research Council of Canada (RGPIN-2018-03823, RGPAS-2018-522590)

Affiliated member

RiskLab, Department of Mathematics, ETH Zurich

Current teaching - Spring 2019


This site was last updated on October 1, 2019.


Department of Statistics and Actuarial Science
University of Waterloo
Mathematics 3, 200 University Avenue West
Waterloo, Ontario, Canada N2L 3G1


Office: M3 3122
Tel: (519) 888-4567 ext. 31569
Email: wang (at) uwaterloo.ca
Profile at the Department website

Editorial Duties

  2018 - present Co-Editor, ASTIN Bulletin - The Journal of the International Actuarial Association
  2016 - present Co-Editor, European Actuarial Journal
  2016 - present Associate Editor, Acta Mathematicae Applicatae Sinica (English Series)
  2014 - present Editorial Advisory Board, Dependence Modeling

Selected Publications

Please see the Publications tab for a full list and pdf files of publications and manuscripts.

(2019) Weak comonotonicity. European Journal of Operational Research, forthcoming (with Ricardas Zitikis).
(2019) Characterization, robustness and aggregation of signed Choquet integrals. Mathematics of Operations Research, forthcoming (with Yunran Wei and Gordon Willmot).
(2019) Quantile-based risk sharing with heterogeneous beliefs. Mathematical Programming, forthcoming (with Paul Embrechts, Haiyan Liu and Tiantian Mao).
(2019) Dual utilities on risk aggregation under dependence uncertainty. Finance and Stochastics, 23(4), 1025-1048 (with Zuoquan Xu and Xunyu Zhou).
(2019) An efficient approach to quantile capital allocation and sensitivity analysis. Mathematical Finance, 29(4), 1131-1156 (with Vali Asimit, Liang Peng and Alex Yu).
(2019) Distributional compatibility for change of measures. Finance and Stochastics, 23(3), 761-794. (with Jie Shen, Yi Shen and Bin Wang).
(2018) Quantile-based risk sharing. Operations Research, 66(4), 936-949 (with Paul Embrechts and Haiyan Liu).
(2018) Worst-case Range Value-at-Risk with partial information. SIAM Journal on Financial Mathematics, 9(1), 190-218 (with Lujun Li, Hui Shao and Jingping Yang).
(2018) Asymptotic equivalence of risk measures under dependence uncertainty. Mathematical Finance, 28(1), 29-49 (with Jun Cai and Haiyan Liu).
(2017) Gini-type measures of risk and variability: Gini shortfall, capital allocations, and heavy-tailed risks. Journal of Banking and Finance, 83, 70-84 (with Edward Furman and Ricardas Zitikis).
(2017) Risk bounds for factor models. Finance and Stochastics, 21(3), 631-659 (with Carole Bernard, Ludger Rüschendorf and Steven Vanduffel).
(2016) Joint mixability. Mathematics of Operations Research, 41(3), 808-826 (with Bin Wang).
(2016) Bernoulli and tail-dependence compatibility. Annals of Applied Probability, 26(3), 1636-1658 (with Paul Embrechts and Marius Hofert).
(2015) Extremal dependence concepts. Statistical Science, 30(4), 485-517 (with Giovanni Puccetti).
(2015) Aggregation-robustness and model uncertainty of regulatory risk measures. Finance and Stochastics, 19(4), 763-790 (with Paul Embrechts and Bin Wang).
(2015) How superadditive can a risk measure be? SIAM Journal on Financial Mathematics, 6(1), 776-803 (with Valeria Bignozzi and Andreas Tsanakas).
(2014) Sum of arbitrarily dependent random variables. Electronic Journal of Probability, 19(84), 1-18.
(2014) Risk aggregation with dependence uncertainty. Insurance: Mathematics and Economics, 54, 93-108 (with Carole Bernard and Xiao Jiang).
(2013) Tests for covariance matrix with fixed or divergent dimension. Annals of Statistics, 41(4), 2075-2096 (with Liang Peng and Rongmao Zhang).
(2013) Jackknife empirical likelihood test for equality of two high-dimensional means. Statistica Sinica, 23(2), 667-690 (with Liang Peng and Yongcheng Qi).
(2013) Bounds for the sum of dependent risks and worst Value-at-Risk with monotone marginal densities. Finance and Stochastics, 17(2), 395-417 (with Liang Peng and Jingping Yang).
(2011) The complete mixability and convex minimization problems for monotone marginal densities. Journal of Multivariate Analysis, 102(10), 1344-1360 (with Bin Wang).

Latest Manuscripts

Please, critical comments on these papers are very much appreciated.

(2019) An axiomatic foundation for the Expected Shortfall (with Ricardas Zitikis).
(2019) Distributional transforms, probability distortions, and their applications (with Peng Liu and Alexander Schied).
(2019) Is the inf-convolution of law-invariant preferences law-invariant? (with Peng Liu and Linxiao Wei).
(2018) Risk functionals with convex level sets (with Yunran Wei).
(2018) Robustness in the optimization of risk measures (with Paul Embrechts and Alexander Schied).
(2018) Scenario-based risk evaluation (with Johanna Ziegel).
(2018) Convex risk functionals: representation and applications (with Jun Cai, Christiane Lemieux and Fangda Liu).
(2018) Characterizing optimal allocations in quantile-based risk sharing (with Yunran Wei).
(2018) Combining p-values via averaging (with Vladimir Vovk).
(2017) Competitive equilibria in a comonotone market (with Tim Boonen and Fangda Liu).
(2017) A model-free continuum of degrees of risk aversion (with Tiantian Mao).
(2016) A theory for measures of tail risk (with Fangda Liu).
(2016) Risk aversion in regulatory capital principles (with Tiantian Mao).


see old news ...